I have never actually been an addict of any kind (uhhhh… eating all the chocolate in the house so that there’s not any chocolate in the house to tempt me doesn’t count on that score, right?), so this may be completely off base, but I think the process of going off this stupid medication that never actually worked for me has been a lot like withdrawal. (Maybe. I have no idea, like I said, but hey, I’m a squeaky-clean, middle-aged, middle-class woman who saw Trainspotting once. Or something.)
Basically, you know, I’m fine, and it’s no big deal. Except that while I was taking this med, I was exhausted all the time and had a lot of trouble sleeping. Now that I’ve been weaning down, I’m a lot less tired than I was (though still tired, because hey, WHY NOT), but when I sleep, good lord, I have the most vivid, disturbing dreams. I wake up every morning and from every nap in a cold sweat, trying to discern reality from nightmare, as some horrible scenario gradually fades from my consciousness.
This, of course, means that my doctor said “Go down in dosage this much for one week, then this much for another week, then decrease by half” or somesuch, and after the first few days of heightened technicolor dreamscapes I took the proposed weaning schedule and tossed it in favor of being off the meds in about half the time. (more…)